# SDR 2008FA0000309

- Difficulty date: May 7, 2008
- Submitted: May 7, 2008
- Operation: General aviation
- Aircraft: N9506P
- Make and model: Piper PA-24-260
- Aircraft serial: 245023
- Aircraft time: 3,404 hours
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 2223900
- Condition: Broken
- Location: Rudder Control
- Part time: 3,404 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

DURING MAINTENANCE RUNUP AND TAXI CHECK AFTER MAINTENANCE THE LEFT RUDDER TORQUE TUBE BROKE OFF. IT APPEARED TO HAVE BEEN CRACKED FOR SOME TIME PRIOR TO FAILING DURING TAXI.  IT IS SUGGESTED THAT THE AREA BE CLEANED AND INSPECTED WITH A 10X MAGNIFYING GLASS. A BORESCOPE WITH A SIDE VIEW END COULD ALSO BE INSERTED IN THE TUBE TO INSPECT IT FROM THE INSIDE. IF THIS HAD HAPPENED DURING LANDING AND HAD BROKEN AT INITIAL BRAKE APPLICATION, THE AIRCRAFT WOULD PROBABLY HAVE DEPARTED THE RUNWAY.
